MAUDE Adverse Event Report: ZIMMER GMBH NCB PP DIS FEM PLT L18H L355MM; TRAUMA, PLATE.

ZIMMER GMBH NCB PP DIS FEM PLT L18H L355MM; TRAUMA, PLATE.
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: report source united kingdom.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent a revision post implantation due to fatigue failure of distal ncb plate.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, g3, g6, h2, h3, h6, h11 the reported product was returned to the post market surveillance team for examination with one ncb cable button (ref (b)(4)).The device macroscopically exhibits scratches throughout the surface, but mainly on the non-contact facing side.The reported event of implant fracture can be confirmed.The fracture of the plate is located through a screw hole.There are some horizontal scratches/abrasion marks at a nearby screw hole, possibly due to contact with a cerclage wire.The lot number engraved on the device matches the lot number of the reported product on the distal fracture surfaces of the plate, beach marks are visible which point to a fatigue fracture.The fracture origins are located at the beginning of the chamfer on the non-bone-facing side.On the fracture surfaces there are polished areas and some scratches, most probably due to contact between the parts after the fracture.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Based on the available information, the reported event can be confirmed a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: a1, a2, a3, b3, b4, g3, g6, h2, h3, h6, h11.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, g3, g6, h2, h3, h6, h11.Radiographs in the form of four view of the left femur and two views of the left femur were received and reviewed by a radiologist with the following assessment: four views of the left femur demonstrates a left total hip arthroplasty and left total knee arthroplasty.There is also a lateral side plate and screw fixation device with two cerclage wires.Oblique fracture of the left femoral diaphysis.Two views of the left femur demonstrate a left total knee arthroplasty.Left total hip arthroplasty is also seen.Plate and screw fixation device along the lateral femur with fractured plate at the level of the oblique fracture mid diaphysis.Osteopenia.The outcome of the investigation remains unchanged.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NCB PP DIS FEM PLT L18H L355MM
Common Device Name
TRAUMA, PLATE.
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19557400
Report Number0009613350-2024-00241
Device Sequence Number11945753
Product Code HRS
UDI-Device Identifier00889024292918
UDI-Public(01)00889024292918(17)321111(10)3140609
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K100111
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberN/A
Device Catalogue Number0202264118
Device Lot Number3140609
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer09/04/2024
10/21/2024
01/27/2025
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date09/05/2024
11/19/2024
02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SCREWS.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale